Alert archive / Georgia / Wind Advisories in 2023

Wind Advisory 4, NWS Jacksonville, FL

March 2, 202311 counties in Florida; 14 counties in Georgia

NWS Jacksonville, FL issued this wind advisory at Mar 2, 2023, 3:34 PM EST for 11 counties in Florida; 14 counties in Georgia. It took effect at Mar 3, 2023, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2023, 3:34 PM EST (20:34 UTC)
In effect from
Mar 3, 2023, 12:00 PM EST
Expired
Mar 3, 2023, 8:00 PM EST
In force
8 hr
Issued by
NWS Jacksonville, FL
All 25 counties

Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Gilchrist County, FL, Marion County, FL, Nassau County, FL, Putnam County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Charlton County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2023-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2023-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WWUS72 KJAX 022034
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
334 PM EST Thu Mar 2 2023

FLZ020-021-023-024-030-031-035-122-124-125-132-136-222-225-232-
236-237-240-325-340-425-GAZ132>136-149-151>154-162-163-165-166-
250-264-350-364-031015-
/O.NEW.KJAX.WI.Y.0004.230303T1700Z-230304T0100Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Coastal Nassau-Coastal Duval-Eastern Clay-
Eastern Alachua-Southern Columbia-Trout River-Western Clay-
Western Alachua-Western Putnam-Central Marion-South Central Duval-
Western Marion-Western Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-
Clinch-Inland Camden-Coastal Camden-Northern Ware-
Northeastern Charlton-Southern Ware-Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, 
Green Cove Springs, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Anthony, Burbank, 
Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, 
Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Needmore, Statenville, Homerville, Colesburg, 
Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, 
Needham, Waycross, Winokur, Folkston, St. George, Homeland, 
Race Pond, and Stephen Foster State Park
334 PM EST Thu Mar 2 2023

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM EST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast and northern Florida and 
  southeast Georgia.

* WHEN...From noon to 8 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
760 
WWUS72 KJAX 030657
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
157 AM EST Fri Mar 3 2023

FLZ020-021-023-024-030-031-035-122-124-125-132-136-222-225-232-
236-237-240-325-340-425-GAZ132>136-149-151>154-162-163-165-166-
250-264-350-364-040100-
/O.CON.KJAX.WI.Y.0004.230303T1700Z-230304T0100Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Coastal Nassau-Coastal Duval-Eastern Clay-
Eastern Alachua-Southern Columbia-Trout River-Western Clay-
Western Alachua-Western Putnam-Central Marion-South Central Duval-
Western Marion-Western Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-
Clinch-Inland Camden-Coastal Camden-Northern Ware-
Northeastern Charlton-Southern Ware-Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, 
Green Cove Springs, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Anthony, Burbank, 
Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, 
Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Needmore, Statenville, Homerville, Colesburg, 
Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, 
Needham, Waycross, Winokur, Folkston, St. George, Homeland, 
Race Pond, and Stephen Foster State Park
157 AM EST Fri Mar 3 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EST
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northeast and northern Florida and 
  southeast Georgia.

* WHEN...From noon to 8 PM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
097 
WWUS72 KJAX 040102
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
802 PM EST Fri Mar 3 2023

FLZ020-021-023-024-030-031-035-122-124-125-132-136-222-225-232-
236-237-240-325-340-425-GAZ132>136-149-151>154-162-163-165-166-
250-264-350-364-040215-
/O.EXP.KJAX.WI.Y.0004.000000T0000Z-230304T0100Z/
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-Gilchrist-
Northern Columbia-Coastal Nassau-Coastal Duval-Eastern Clay-
Eastern Alachua-Southern Columbia-Trout River-Western Clay-
Western Alachua-Western Putnam-Central Marion-South Central Duval-
Western Marion-Western Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Pierce-Brantley-Inland Glynn-Coastal Glynn-Echols-
Clinch-Inland Camden-Coastal Camden-Northern Ware-
Northeastern Charlton-Southern Ware-Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard, 
Kings Ferry, Bryceville, Lake Butler, Starke, New River, Trenton,
Winfield, Suwannee Valley, Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Orange Park, 
Green Cove Springs, Gainesville, Gainesville Airport, 
Newnans Lake, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Doctors Inlet, Lakeside, Bellair, Middleburg, 
High Springs, Newberry, Archer, Carraway, Anthony, Burbank, 
Ocala, Weirsdale, Ortega, Riverside, San Marco, Ocala Airport, 
Normandy, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Blackshear, Atkinson, Hickox, Hortense, 
Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Needmore, Statenville, Homerville, Colesburg, 
Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, Dungeness, 
Needham, Waycross, Winokur, Folkston, St. George, Homeland, 
Race Pond, and Stephen Foster State Park
802 PM EST Fri Mar 3 2023

...WIND ADVISORY HAS EXPIRED...

Winds have fallen below advisory levels. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 2, 12:08 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 2, 12:08 PM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1208 PM EST Thu Mar 2 2023

...New AVIATION...

.UPDATE...
Issued at 924 AM EST Thu Mar 2 2023

Observations and visible satellite imagery show low clouds and
areas of fog persisting across north-central FL, though starting
to decrease in coverage during the past 30 minutes. Trend should
continue, leading to partly cloudy skies.Other than tweaking the
forecast for the next few hours, no significant changes are
planned in this update. Another unseasonably warm day Today with
high temperatures getting close to record levels.

&&

.NEAR TERM...(Today through Tonight)
Issued at 345 AM EST Thu Mar 2 2023

Surface high pressure ridge remains to the south across southern FL
and the western Atlantic, resulting in the above average temps and
dewpoints. Some differences from 24 hrs ago are the airmass is
more capped and the winds are lighter. This should encourage fog
development into the early morning hours. After fog dissipates by
mid morning, skies will become partly cloudy with southwest winds
near 10-15 mph with gusts of 20-25 mph.

The high pressure system will lose some of its grip on the forecast
area through tonight as a front across the TN valley to the Mid
Atlantic pushes a bit more south and east. The HRRR is fairly
aggressive showing the front will drop southward further into
southeast GA, even to the Altamaha River basin, further south than
the NAM and GFS. This is not that unreasonable. Given this we
show some low POPs for our northwest zones at 15-20 percent for
shower activity. Instability looks too weak at this time to
include t-storms.

Tonight, some isolated weak convection anticipated over our northwest
zones in the evening hours, then any lingering boundary there moves
back northward as low level flow increases again as a new mid/upper
level trough moves into the southern U.S. Areas of low stratus
(with some patchy fog north central FL area) expected overnight.
Lows continue mild in the lower 60s, with a few upper 50s over the
eastern portions.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 345 AM EST Thu Mar 2 2023

Showers and thunderstorms will build in ahead of the slow-moving cold
front pressing in from out of the west with a slight chance for
isolated severe storms for areas along and north of the I-10
corridor. Convective development will spread across the forecast
area overnight and on into Saturday with developments dispersing
and moving offshore by early Sunday morning. Strong gusty
southwesterly winds are anticipated on Friday with Wind Advisory
conditions likely in place prior to the frontal passage, with
winds diminishing and becoming more out of the northwest by the
end of Saturday. High temperatures will peak on Friday with max
temps reaching up into the mid to upper 80s, with daily high temps
dropping down into the upper 70s and lower 80s. Overnight low
temperatures will similarly cool this weekend dropping from out of
the 60s down into the upper 40s and lower to mid 50s, with cooler
temperatures occurring over inland southeast Georgia.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 345 AM EST Thu Mar 2 2023

Dry weather, clearing skies, and weakening winds will come into
effect on Sunday as high pressure and drier air extends to cover
the forecast area. The frontal boundary is not expected to linger
for long over the region and will start to lift off to the northeast
early next week, leading to gradually increasing cloud cover and
warmer conditions. Prevailing flow will shift to become more to
the west-northwest due to high pressure over the Gulf of Mexico.
Temperatures will experience a rising trend next week with high
temps rising to be well above the seasonal average before midweek.

&&

.AVIATION...
(18Z TAFS)
Issued at 1208 PM EST Thu Mar 2 2023

VFR conditions expected next 24 hours. Southwesterly surface winds
will occasionally gust 18-20kts through this afternoon. southerly
winds 4-8kts expected Tonight. Windier conditions expected Friday
with a storm system well north and west of the area. Southerly
winds are expected to increase into the 15-18kt range by midday with
frequent gusts 25-30kts and some gusts above 30kts during the
afternoon.

&&

.MARINE...
Issued at 345 AM EST Thu Mar 2 2023

South to southwest flow continues over the region with winds
generally 15 kt or less into this evening. Slight bump in the
winds possible again tonight mainly offshore waters with winds
near 15-20 kt. Winds increase on Friday as a cold front approaches
with the pressure gradient tightening further. SCA (Small Craft
Advisory) conditions look possible late Friday and especially
Friday night, ending by Saturday morning as the front tries to
push through. Some gale force gusts possible Friday-Friday night
mainly nearshore. High pressure builds to the north of the area
Saturday night and Sunday, then moves northeast of the area by
Monday. Still some rather long period swells affecting the area
between about 12-15 seconds, but energy is near equivalent to wind
waves. By Friday, the wind waves should be the dominated wave
type.

Rip Currents: A moderate risk of rip currents advertised again
today due to the swells, which have bumped up slightly higher
compared to yesterday. Moderate risk is planned for Friday.

&&

.FIRE WEATHER...
Issued at 345 AM EST Thu Mar 2 2023

Areas of high dispersion today, and then very high dispersion
(near and above 100) on Friday as transport and surface winds
increase. At this time, minimum RH values don't appear to fall
below criteria today or Friday so no fire weather watches are
required. Nonetheless, sensitive fire weather conditions likely
due to the dry fuels.

&&

.CLIMATE...
Issued at 345 AM EST Thu Mar 2 2023

Daily record high temperatures from Today through
Friday at our designated climate sites:

                      Today 3/2     Fri 3/3
                    ---------------------------
Jacksonville          86/1997     88/2012
Gainesville           88/1918     89/1951
Alma, GA              85/1976     86/1976
St. Simons Island     84/1971     84/1997
Craig Airport         84/2012     88/2012

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  84  62  86  60 /  10  10  30  30
SSI  83  63  84  65 /   0   0  20  50
JAX  86  60  89  64 /   0   0  10  50
SGJ  84  62  87  66 /   0   0  10  40
GNV  84  60  87  65 /   0   0  10  30
OCF  85  60  87  66 /   0   0   0  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:01 PM ESTSmall Craft AdvisoryJAX43 hr

Nearby

Wind Advisories in Georgia, 2023Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.